|Long term side effects in children
Oct 23, 2004
Has it been questioned what the long term use of these powerful meds might have on young children? My two adopted children have been on triple therapy since they were diagnosed. They are both very small in spite of having a reasonably good appetite and both have learning difficulties. I know genetics and exposure in utero can play a part in the learning issues, but does being small for age go along with the HIV and meds? Both remain undetectable with good CD4s.
Response from Dr. Lee
There have been studies of long-term effects of children of HIV infection and of the medications. It is very difficult to separate the long-term effects of the disease from the long-term effects of the medications. It is known that children with HIV are often small for their age and frequently have learning problems.
Sometimes it is hard to remember that the options for children with HIV are limited. Without the medication, if the virus becomes active, they will likely die (usually in a relatively short period of time).
Bless you for caring so well for these children.
worried about having signs
- Sore On Tongue Could I Have Acute HIV Infection
- Can You Get HIV From Picking Your Nose?
- Dark Bumps After Sensual Massage Worried I Have HIV
- Groin Pain After Barebacking Worried I Have HIV
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Red Eyes After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.